Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 53, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 2, 2006, 7:23 AM CDT for Bandera County, Uvalde County, Texas. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2006, 7:23 AM CDT (12:23 UTC)
- Expired
- Jul 2, 2006, 9:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Bandera County, TX, Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 75 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 8:30 AM CDT | FLASH FLOOD | Garner State Park, TX | HWY 1050 CLOSED AT GARNER STATE PARK. |
| Jul 2, 8:30 AM CDT | FLASH FLOOD | N Concan, TX | COUNTY ROADS 348 AND 350 CLOSED.HIGH WATER RESCUE ON COUNTY ROAD 348. LOW WATER CROSSINGS FLOODED ON HWY 83 BETWEEN CONCAN AND GARNER STATE PARK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 67 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 0.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 787 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 021227
FFWEWX
TXC019-463-021430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
723 AM CDT SUN JUL 2 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
BANDERA
UVALDE
* UNTIL 930 AM CDT
* AT 721 AM CDT...DOPPLER RADAR INDICATED VERY HEAVY RAIN WAS
FALLING FROM A CLUSTER OF SLOW MOVING THUNDERSTORMS OVER THE
WARNED AREA. RADAR ESTIMATES SUGGEST THAT UP TO 2 INCHES OF
RAINFALL HAS OCCURRED IN THE PAST HOUR OVER NORTHEASTERN
UVALDE COUNTY. THIS AREA OF HEAVY RAIN IS EXPECTED TO MOVE INTO
SOUTHERN BANDERA COUNTY WHERE HEAVY RAINS HAD ALREADY FALLEN
ON SATURDAY.
* LOCATIONS IN THE WARNING INCLUDE VANDERPOOL
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
LAT...LON 2938 9983 2952 9944 2963 9942 2963 9935
2977 9935 2977 9962 2963 9962 2962 9988
$$1 follow-up statement
000
WGUS74 KEWX 021300
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
754 AM CDT SUN JUL 2 2006
TXC019-463-021430-
BANDERA TX-UVALDE TX-
754 AM CDT SUN JUL 2 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR
UVALDE AND BANDERA COUNTIES...
AT 748 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA. RADAR ESTIMATES SUGGEST OVER 2 INCHES OF RAIN HAS FALLEN OVER
FM ROAD 1050 BETWEEN GARNER STATE PARK AND UTOPIA. THUNDERSTORMS
WILL CONTINUE TO DUMP UP TO ONE INCH OF ADDITIONAL RAIN OVER
NORTHERN UVALDE COUNTY AND WESTERN BANDERA COUNTY BEFORE LIFTING
NORTH BY 9 AM.
LOCATIONS IN THE WARNING INCLUDE VANDERPOOL...UTOPIA...AND GARNER
STATE PARK.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 2938 9983 2952 9944 2963 9942 2963 9935
2977 9935 2977 9962 2963 9962 2962 9988
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 6:52 AM CDT, 31 minutes earlier.
Area forecast discussion, Jul 2, 6:52 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 652 AM CDT SUN JUL 2 2006 .AVIATION... HEAVY RAIN EVENT IS UNFOLDING WHICH WILL CONTINUE TO MAKE FOR A VARIABLE CEILING FORECAST THROUGH THE PERIOD. IFR CIGS ARE LIKELY TO OCCUR PERIODICALLY THIS MORNING AND LATE TONIGHT FOR AUS AND SAT AERODROMES. THE LATE AFTERNOON AND EVENING HOURS COULD SEE MORE VFR CONDITIONS, BUT AN ISOLATED THUNDERSTORM COULD STILL LOWER VSBYS AND CIGS BRIEFLY. E/SE WINDS WILL BE MAINLY LIGHT, EXCEPT NEAR SOME OF THE STRONGER DAYTIME THUNDERSTORMS. && .PREV DISCUSSION... (ISSUED 414 AM CDT SUN JUL 2 2006) DISCUSSION... WET FORECAST THROUGH MID WEEK BEFORE POPS START TO DROP OFF TO NEAR CLIMO VALUES. WELCOMED RAIN WILL PROVIDE SOME TEMPORARY RELIEF TO ARES OF SOUTH CENTRAL TEXAS HIT HARD BY A DROUGHT THAT HAS BEEN GOING FOR A YEAR AND A HALF. AT 00Z...PWATS WERE SIMILAR TO THE PREVIOUS DAY...ABOVE NORMAL BUT STILL LESS THAN TWO STANDARD DEVIATIONS ABOVE. HOWEVER...THAT LOOKS TO BE CHANGING WITH A SURGE OF TROPICAL MOISTURE HEADED NORTH INTO SOUTH TEXAS AS SEEN ON BOTH THE LATEST RADAR AND SATELLITE LOOPS. THE LATEST GFS AND NAM(WRF) SOLUTIONS SHOW PWATS INCREASING TO ABOVE TWO INCHES ALONG THE I-35 CORRIDOR LATER TODAY AND UP TO AN IMPRESSIVE 2.5 INCHES ACROSS OUR EASTERN-MOST COUNTIES BY MID DAY MONDAY. A FLASH FLOOD WATCH WILL LIKELY BE REQUIRED AT SOME POINT...BUT WILL HOLD-OFF FOR NOW AND WAIT FOR SOME 12Z DATA TO DROP IN LATER THIS MORNING. IF TODAYS ROUND OF CONVECTION FOLLOWS THE SAME DIURNAL TREND AS YESTERDAYS...WE WONT NEED A FLASH FLOOD WATCH UNTIL MONDAY. THE 500MB CIRCULATION OVER WEST CENTRAL TEXAS IS FORECAST TO HANG AROUND OUR AREA AND INTERACT WITH TROPICAL MOISTURE THROUGH WEDNESDAY OR THURSDAY BEFORE AN UPPER HIGH BUILDS OVER THE CENTRAL PLAINS AND OUR LOW GETS CAUGHT-UP IN THE EASTERLIES. THE TREND TOWARD CLIMO TEMPS AND POPS AFTER WEDNESDAY LOOKS REASONABLE GIVEN THE 00Z MEDIUM RANGE MODEL SOLUTIONS. OUR NUMBERS ARE ONCE AGAIN VERY CLOSE TO THE 00Z GFS MOS...WHICH APPEARS TO HAVE A VERY GOOD HANDLE ON THE CURRENT WEATHER SCENARIO. FIRE WEATHER... WETTING RAIN AND HIGHER RELATIVE HUMIDITIES ARE EXPECTED GOING INTO THE 4TH OF JULY. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/18
Hazardous weather outlook, Jul 2, 5:45 AM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 545 AM CDT SUN JUL 2 2006 TXZ171>173-183>194-202>209-217>225-228-031100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 545 AM CDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT HEAVY RAINS AND LOCALIZED FLOODING IS POSSIBLE TODAY AND TONIGHT AS AN UPPER LOW INTERACTS WITH ABUNDANT GULF MOISTURE OVER TEXAS. THE FOCUS FOR THESE HEAVY RAINS STRETCH ACROSS A BROAD AREA OF SOUTH AND EAST TEXAS. SPOTTY RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE ACROSS PARTS OF SOUTH CENTRAL TEXAS THROUGH TONIGHT. SMALLER SCALE WEATHER FEATURES COULD DEVELOP IN THIS RICH TROPICAL ENVIRONMENT TO FURTHER ENHANCE THE FOCUS FOR RAIN. IF THIS HAPPENS..A FLASH FLOOD WATCH MAY BE ISSUED. THOSE WITH OUTDOOR INTERESTS SHOULD MONITOR THE WEATHER AND BE PREPARED TO TAKE PRECAUTIONS IF A FLASH FLOOD WATCH IS ISSUED FOR YOUR AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAVY RAINS AND LOCALIZED FLOODING WILL REMAIN POSSIBLE ACROSS SOUTH CENTRAL TEXAS THROUGH AT LEAST MONDAY. THE CHANCE OF RAIN WILL DECREASE SLIGHTLY BEYOND WEDNESDAY. HOWEVER...THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 9:24 AM CDT | Flash Flood Warning | EWX | Bandera, Uvalde | 2 hr |
| Jul 2, 9:44 AM CDT | Flash Flood Warning | EWX | Real | 2 hr |
| Jul 2, 3:27 PM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 22 more | 23 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.